Wyoming, 2007

Wildfire in Wyoming, August 13 to 31, 2007

August 13 to 31, 2007 · NWS BYZ · 1 event in 1 county or zone

The Bone Creek Fire was started by lightning on Monday, August 13th and continued through September 15th. The fire was located 33 miles northeast of Greybull, Wyoming and burned approximately 13,450 acres.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BYZ wrote it up.

The Bone Creek Fire was started by lightning on Monday, August 13th and continued through September 15th. The fire was located 33 miles northeast of Greybull, Wyoming and burned approximately 13,450 acres. The fire fuels were mainly insect-killed spruce/fir and lodgepole pine. |By early September, 250 firefighters were engaged in the suppression effort.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before the first event at Aug 12, 8:39 PM MST, 3 hours 22 minutes earlier.

Area forecast discussion, Aug 12, 8:39 PM MST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
939 PM MDT SUN AUG 12 2007

.EVENING UPDATE...

VERY BUSY NIGHT WITH 11+ ACTIVE FIRES OCCURRING ACROSS THE
FORECAST AREA. CURRENT FORECAST IN GOOD SHAPE. ONLY UPDATES WERE
TO TWEAK SKY COVER AND ADD AREAS OF SMOKE ACROSS THE
WEST...CENTRAL AND SOUTHEAST ZONES. ALSO REMOVED POP CHANCES
ACROSS THE SOUTHEAST. SKIES LOOK TO BE MOSTLY CLEAR OVERNIGHT.
HAVE LET THE RED FLAG WARNING EXPIRE AT 9 PM AS WINDS HAVE
DECREASED ALONG WITH HUMIDITIES ON THE REBOUND. UPDATE TO ZONES
ALREADY SENT. HOOLEY

.LONG TERM...VALID FOR WED...THU...FRI...SAT...SUN...

AGAIN VERY FEW CHANGES MADE TO THE FORECAST. MODELS HAVE THE
GENERALLY THEME OF AMPLIFYING MID WEEK ACROSS THE AREA. WE HAVE
BEEN WATCHING THE POTENTIAL FOR SOME COOLING LATE IN THE WORK WEEK
AND MODELS ARE STILL SUGGESTING THIS IS A POSSIBILITY...BUT
PERHAPS SLOWING IT DOWN. THEY ARE ALSO TRENDING TO A SLOWER COOL
DOWN RATHER THAN ONE WITH A STRONGER FRONT. JUST MADE SOME MINOR
TWEAKS TO TREND TEMPERATURES DOWN A LITTLE MORE SUBTLE.

PRECIPITATION CHANCES NOT LOOKING IMPRESSIVE BY ANY MEANS BUT WITH
RIDGE AXIS SHIFTING EAST...SHORT WAVES IN THE SOUTHWEST FLOW
SHOULD BE ABLE TO FIRE SOME STORMS EACH DAY. WILL KEEP BROAD BRUSH
OF PRECIPITATION CHANCES GOING. MOORE

&&

.AVIATION...

VRF CONDITIONS WILL PREVAIL WITH JUST A FEW CLOUDS. SOME SMOKE
WILL LIKELY LOWER VISIBILITIES POSSIBLY AS LOW AS MVFR CONDITIONS
ALONG AND SOUTH OF A KLVM- KBIL-KMLS LINE. HOOLEY

&&

.PRELIMINARY POINT TEMP/POPS...

    MON     TUE     WED     THU     FRI     SAT     SUN
-----------------------------------------------------------
BIL 065/092 062/090 065/092 061/090 060/088 059/087 058/089
    00/U    00/U    22/T    22/T    22/T    21/B    21/B
LVM 051/092 054/090 057/091 053/088 052/085 049/083 049/086
    00/U    22/T    22/T    22/T    22/T    21/B    22/T
HDN 064/098 064/093 064/097 060/096 059/091 058/092 057/093
    00/U    00/U    22/T    22/T    22/T    21/B    21/B
MLS 066/096 065/093 064/096 063/092 062/093 061/093 060/091
    00/U    00/U    21/U    12/T    21/B    21/U    21/B
4BQ 061/099 064/094 065/096 061/096 061/094 059/092 059/091
    00/U    20/U    22/T    12/T    22/T    22/T    21/B
BHK 066/094 060/090 059/094 060/091 058/091 059/090 058/088
    00/U    00/U    21/U    11/B    22/T    22/T    21/U
SHR 057/095 059/093 059/092 057/093 056/091 056/089 055/088
    00/B    22/T    22/T    22/T    22/T    22/T    21/B

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Aug 12, 2:13 PM MST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
313 PM MDT SUN AUG 12 2007

MTZ028-029-034-035-038>042-056-057-063>068-132115-
SOUTHERN WHEATLAND-MUSSELSHELL-NORTHERN STILLWATER-YELLOWSTONE-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-JUDITH GAP-PARADISE VALLEY-LIVINGSTON AREA-
BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS-
313 PM MDT SUN AUG 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND SOUTH CENTRAL MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
RELATIVE HUMIDITIES UNDER 15 PERCENT AND STRONG AND GUSTY
SOUTHWEST WINDS. WINDS WILL DIMINISH THIS EVENING AND RELATIVE
HUMIDITIES WILL SLOWLY RISE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

.SPOTTER INFORMATION STATEMENT...

MTZ030>033-036-037-058-WYZ098-099-132115-
TREASURE-NORTHERN ROSEBUD-CUSTER-FALLON-POWDER RIVER-CARTER-
SOUTHERN ROSEBUD-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
313 PM MDT SUN AUG 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MONTANA AND NORTH CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

.SPOTTER INFORMATION STATEMENT...

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Northeast Bighorn Mountains

When
August 13, 12:01 AM MST to August 31, 11:59 PM MST
Where
Northeast Bighorn Mountains forecast zone
Reported by
Park/Forest Service

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60099.